Thunderstorm Wind, Washington
- When
- March 31, 8:20 AM CST
- Where
- Washington County, Rio
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.683, -89.883
Thunderstorm winds broke the tops of trees off along Highway 1074.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 31, 3:15 AM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 AM CST SUN MAR 31 2002 FIRST OF SEVERAL BANDS OF CONVECTION ASSOCIATED WITH THE UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS TRACKED INTO OUR FORECAST AREA OF SOUTHWEST MISSISSIPPI AT AROUND 200 AM. JUST A PREVIEW OF THINGS TO COME FOR THE REMAINDER OF EASTER SUNDAY AS TIME LAPSE SEQUENCE OF INFRARED SATELLITE IMAGERY SHOWS CLOUD TOPS BEGINNING TO COOL ON THE 745 TO 815Z SEQUENCE IN SOUTHWEST LOUISIANA WITH LIGHTNING DATA SHOWING LIGHTNING ACTIVITY ON THE INCREASE. WITH THIS IN MIND WILL GO WITH PRECIPITATION CHANCES TODAY FROM 80 PERCENT IN SOUTHWEST MISSISSIPPI AND EXTREME EASTERN PORTIONS OF THE SOUTHEAST LOUISIANA ZONES WITH MENTION OF SOME STORMS POSSIBLY SEVERE PER SPC OUTLOOK. WILL THEN TAPER PRECIPITATION CHANCES ACROSS THE REMAINDER OF THE FORECAST AREA TO 60 PERCENT FOR SOUTHEASTERN THIRD INCLUDING THE MISSISSIPPI COASTAL COUNTIES. MODEL GUIDANCE ADVERTISES THE UPPER LEVEL LOW RESPONSIBLE FOR THIS ROUND OF SEVERE WEATHER TO OPEN UP AS IT SPINS ACROSS LOUISIANA TODAY AND MOVES EAST OF MISSISSIPPI TONIGHT. THIS WILL FINALLY PULL THE FRONTAL BOUNDARY OVER EASTERN TEXAS EAST TODAY AND WILL GO WITH WINDS SHIFTING TO THE NORTHWEST FOR THE BTR AREA BETWEEN 18 AND 00Z TODAY WITH THE FRONT THEN WORKING THROUGH THE COASTAL AREAS THIS EVENING. LESS HUMID AND SLIGHTLY COOLER CONDITIONS THROUGH MONDAY EVENING AND THEN RETURN FLOW SETS UP AGAIN AHEAD OF ANOTHER COLD FRONT WHICH WILL APPROACH THE COAST WEDNESDAY. THIS FRONT IS BEING PUSHED SOUTH BY THE DENSITY OF COOL CANADIAN AIR WHICH SPILLS INTO THE CENTRAL PLAINS BEHIND AN EXITING ALBERTA CLIPPER SYSTEM RACING THROUGH THE GREAT LAKES REGION. FRONT FINALLY PUSHES THROUGH THE OFFSHORE WATERS OF 20 TO 60 NM EARLY THURSDAY ACCORDING TO THE AVN SURFACE PRESSURE AND WIND FORECASTS. THIS FRONTAL BOUNDARY WILL HAVE SIGNIFICANTLY LESS MOISTURE TO WORK WITH AND ALSO LACKS UPPER LEVEL SUPPORT SO WILL MENTION ONLY A SLIGHT CHANCE OF PRECIPITATION ON WEDNESDAY AS THE FRONT MOVES SLOWLY THROUGH. MCB 076/048/074/050 8000 BTR 077/051/075/053 7000 MSY 079/057/076/055 6000 GPT 078/052/074/053 6000 .NEW...NONE LA.....NONE. MS.....NONE. 13
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 620 AM CST SUN MAR 31 2002 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE EXITING NORTHEAST TEXAS EARLY THIS MORNING WILL MOVE ACROSS LOUISIANA TODAY AND EXIT MISSISSIPPI TONIGHT. A FRONTAL BOUNDARY EXTENDING FROM NORTHEAST TEXAS INTO THE NORTHWEST GULF WATERS AT DAYBREAK WILL CONTINUE TO PUSH EAST IN CONJUNCTION WITH THE UPPER LEVEL SYSTEM. THIS FRONTAL BOUNDARY IS EXPECTED ALONG A MCCOMB MISSISSIPPI-ATCHAFALAYA BAY LINE EARLY THIS AFTERNOON AND THEN TO A PASCAGOULA MISSISSIPPI TO BURAS LOUISIANA LINE EARLY THIS EVENING. .THUNDERSTORMS... ALTHOUGH THE UPPER LEVEL DISTURBANCE WILL BE WEAKENING AS IT MOVES ACROSS LOUISIANA TODAY...THIS SYSTEM WILL STRENGTHEN ATMOSPHERIC WINDS. IN ADDITION TO THESE STRENGTHENING WINDS...THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE TODAY AS DAYTIME TEMPERATURES WARM INTO THE UPPER 70S AHEAD OF THE FRONT AND THE UPPER LEVEL DISTURBANCE BRINGS COOLER TEMPERATURES INTO THE UPPER LEVELS OF THE ATMOSPHERE. THIS COMBINATION OF INGREDIENTS WILL ALLOW FOR THE CONTINUED DEVELOPMENT OF STRONG THUNDERSTORMS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY WITH SOME STORMS POSSIBLY SEVERE MAINLY NORTH OF INTERSTATE 12. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. .ACTIONS... EMERGENCY MANAGEMENT PERSONNEL AND LAW ENFORCEMENT OFFICIALS NEED TO MONITOR FURTHER UPDATES AND STATEMENTS AND PEOPLE ARE URGED TO REVIEW SEVERE WEATHER SAFETY PLANS AT THIS TIME. YOU CAN ACCESS INFORMATION CONCERNING THIS POTENTIAL SEVERE WEATHER EVENT BY VISITING OUR LOCAL WEB SITE OR BY MONITORING NOAA WEATHER RADIO AND OTHER LOCAL MEDIA OUTLETS. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds broke the tops of trees off along Highway 1074.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286532.